Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 11, NWS Midland/Odessa, TX

February 21, 2014

NWS Midland/Odessa, TX issued this red flag warning at Feb 21, 2014, 10:46 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 10:46 AM MST (17:46 UTC)
Expired
Feb 22, 2014, 3:00 AM MST
In force
16 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WWUS84 KMAF 211746
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 AM CST FRI FEB 21 2014

...RED FLAG WARNING IN EFFECT THROUGH LATE TONIGHT FOR GUSTY
WINDS...LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER IN THE
GUADALUPE MOUNTAINS...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR
GUSTY WINDS...LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR
THE GUADALUPE MOUNTAINS...THE DAVIS MOUNTAINS AND CULBERSON
COUNTY...

.CRITICAL FIRE WEATHER CONDITIONS HAVE MATERIALIZED IN THE
GUADALUPE MOUNTAINS LATE THIS MORNING.  SINCE DRY CONDITIONS WILL
PREVAIL, ALONG WITH GUSTY WESTERLY WINDS, HAVE ISSUED A RED FLAG
WARNING FOR THE GUADALUPES THROUGH LATE TONIGHT.  NEAR CRITICAL
FIRE WEATHER CONDITIONS WILL PREVAIL ACROSS THE PERMIAN BASIN
THROUGH THE AFTERNOON.  

MINIMUM AFTERNOON RH/S BETWEEN 5 AND 10 PERCENT WILL DEVELOP AGAIN
SATURDAY AFTERNOON OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO
AND SOUTHWEST TEXAS.  AN INCREASING WESTERLY FLOW WILL ALSO
PRODUCE GUSTY WINDS OF 15 TO 25 MPH RESULTING IN NEAR CRITICAL TO 
CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON IN THE
GUADALUPE AND DAVIS MOUNTAINS, AND VAN HORN AREA.

NMZ114-TXZ258-221000-
/O.NEW.KMAF.FW.W.0011.140221T1746Z-140222T1000Z/
/O.CON.KMAF.FW.A.0009.140222T1800Z-140223T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1046 AM MST FRI FEB 21 2014

...RED FLAG WARNING IN EFFECT UNTIL 3 AM MST SATURDAY FOR GUSTY
WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR
THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST SATURDAY. 

* WIND...TODAY AND TONIGHT...WEST 20 TO 25 MPH AND GUSTY.
  SATURDAY...WEST 15 TO 25 MPH AND GUSTY. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.


&&

$$

TXZ057-074-221000-
/O.CON.KMAF.FW.A.0009.140222T1800Z-140223T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
1146 AM CST FRI FEB 21 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS MOUNTAINS AND VAN HORN/
HIGHWAY 54 CORRIDOR...

* WIND...WEST 15 TO 25 MPH AND GUSTY.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
212 
WWUS84 KMAF 221013
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT FROM MID MORNING THROUGH MID EVENING
TODAY FOR LOW RELATIVE HUMIDITY...GUSTY WINDS AND HIGH TO VERY HIGH
FIRE DANGER FOR THE GUADALUPE MOUNTAINS...VAN HORN AND THE HIGHWAY 54
CORRIDOR...AND THE DAVIS MOUNTAINS...

.BY MID MORNING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
DEVELOP IN THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS...INCLUDING THE GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS AND VAN HORN AND THE HIGHWAY 54 CORRIDOR. IN THESE
AREAS HUMIDITIES ARE EXPECTED TO DROP TO BETWEEN 5 AND 10 PERCENT
WITH WINDS INCREASING TO EXCEED 20 MPH. THOUGH WINDS WILL BE LIGHTER
ELSEWHERE ACROSS THE AREA...FIRE WEATHER CONCERNS WILL BE ELEVATED
ACROSS THE AREA AS RELATIVE HUMIDITIES DROP TO LESS THAN 10
PERCENT THIS AFTERNOON.

NMZ114-TXZ258-222215-
/O.EXP.KMAF.FW.W.0011.000000T0000Z-140222T1000Z/
/O.UPG.KMAF.FW.A.0009.140222T1800Z-140223T0000Z/
/O.NEW.KMAF.FW.W.0012.140222T1600Z-140223T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
313 AM MST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE 
MOUNTAINS...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR THE GUADALUPE MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING.

* WIND...WEST 20 TO 25 MPH AND GUSTY.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ057-074-222215-
/O.UPG.KMAF.FW.A.0009.140222T1800Z-140223T0000Z/
/O.NEW.KMAF.FW.W.0012.140222T1600Z-140223T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
413 AM CST SAT FEB 22 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND
THE HIGHWAY 54 CORRIDOR AND THE DAVIS MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CST THIS EVENING.

* WIND...WEST 20 MPH AND GUSTY.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)

05

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 21, 10:38 AM MST, 8 minutes earlier.

Area forecast discussion, Feb 21, 10:38 AM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1138 AM CST Fri Feb 21 2014

.DISCUSSION...

Update to issue a Red Flag Warning for the Guadalupe Mountains.

&&

.FIRE WEATHER...

Westerly flow aloft is resulting in breezy conditions, especially
in the Guadalupe Mountains, and above normal temperatures and dry
conditions areawide.  Since 20 foot wind speeds have already
eclipsed 20 mph sustained in the higher elevations of the Guadalupes,
and wind speeds in the lower elevations will follow suit in the
next few hours, will issue a Red Flag Warning.  The Warning will
be only for the Guadalupe Mountains, and will extend until 22/10Z,
since 20 foot winds could stay above 20 mph sustained well into
the night.  After wind speeds do decrease late tonight, recovery
will be poor, with critical fire weather conditions again possible
in the Guadalupe Mountains Saturday afternoon.  Therefore, the
Fire Weather Watch will remain intact.

Near critical fire weather conditions are expected over the Permian
Basin through this afternoon.  Since it appears wind speeds will
decrease somewhat by the time RH/s drop to 15 percent or lower, will
not issue a Red Flag Warning for these areas.  After poor to fair
recovery tonight, dry conditions will persist across the region, but
20 foot wind speeds are not expected to be quite as strong as this
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 71  43  80  46  /   0   0   0   0
BIG SPRING TX              69  45  82  47  /   0   0   0   0
CARLSBAD NM                74  44  86  46  /   0   0   0   0
DRYDEN TX                  76  46  83  51  /   0   0   0   0
FORT STOCKTON TX           77  52  82  53  /   0   0   0   0
GUADALUPE PASS TX          65  50  73  49  /   0   0   0   0
HOBBS NM                   69  39  76  42  /   0   0   0   0
MARFA TX                   70  32  76  35  /   0   0   0   0
MIDLAND INTL AIRPORT TX    70  46  82  47  /   0   0   0   0
ODESSA TX                  71  47  80  49  /   0   0   0   0
WINK TX                    76  41  85  46  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Saturday morning through Saturday
     afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
     NP/Lincoln NF/LNZ.

     RED FLAG WARNING until 3 AM MST Saturday FOR THE FOLLOWING
     ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.

TX...FIRE WEATHER WATCH Saturday afternoon FOR THE FOLLOWING ZONES...
     Davis/Apache Mountains Area...Guadalupe Mountains...Van
     Horn and Highway 54 Corridor.

     RED FLAG WARNING until 3 AM MST Saturday FOR THE FOLLOWING
     ZONES... Guadalupe Mountains.

&&

99/99
Hazardous weather outlook, Feb 21, 3:07 AM MST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
407 AM CST FRI FEB 21 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
407 AM CST FRI FEB 21 2014 /307 AM MST FRI FEB 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER CONCERNS WILL BE ELEVATED TODAY OVER THE EASTERN AND
SOUTHERN PERMIAN BASIN...THE LOWER TRANS PECOS...THE GUADALUPE AND
DAVIS MOUNTAINS...AND CULBERSON COUNTY THIS AFTERNOON DUE TO A
COMBINATION OF RELATIVE HUMIDITIES MOSTLY BETWEEN 5 AND 10 PERCENT
AND WINDS OF 15 TO 20 MPH WITH OCCASIONALLY HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY DRY AND WINDY CONDITIONS ARE EXPECTED IN THE GUADALUPE AND
DAVIS MOUNTAINS SATURDAY AFTERNOON...RESULTING IN POTENTIALLY
CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN
EFFECT FOR SATURDAY AFTERNOON OVER THE GUADALUPE MOUNTAINS...
DAVIS MOUNTAINS AND CULBERSON COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 3:06 AM MSTFire Weather WatchMAF24 hr

Nearby

Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.